MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At the end of a ventricular tachycardia ablation, there was a pericardial effusion in the right ventricle.It is alleged that the cause of the perforation was the inquiry steerable diagnostic catheter.Transseptal puncture was performed and then mapping of the ventricular tachycardia was completed in the left ventricle.Once ablation was completed another ventricular tachycardia was then mapped.It was attempted to stimulate the right ventricle and push the inquiry steerable diagnostic catheter at the apex, but there was not a good localization.The inquiry steerable diagnostic catheter was repositioned and then it was noted on the screen of the x-ray that the inquiry steerable diagnostic catheter was out of the shadow of the heart.The patient was experiencing painful, tachycardia, and low blood pressure.The pericardial effusion was confirmed by an echocardiogram at the apex of the right ventricle.A pericardiocentesis was performed, 2 units of packed red blood cells, inotropes medications, and protamine was administered to stabilize the patient.There were no alleged performance issues with the inquiry steerable diagnostic catheter.
 
Additional Manufacturer Narrative
One quadripolar, inquiry steerable diagnostic catheter was received for evaluation.Electrodes 1-4 met specifications of acceptable resistance values with no open or short circuits detected.The catheter shaft deflected when actuating the steering mechanism and deflected in the correct shape according to specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported pericardial effusion remains unknown as it could not be confirmed.

Brand Name
INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19003684
Report Number2030404-2024-00025
Device Sequence Number8501913
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public05414734302975
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBI-81104
Device Lot Number10163447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date06/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown